Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 265, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 7, 2005, 2:05 AM CDT for Motley County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2005, 2:05 AM CDT (07:05 UTC)
- Expired
- Jul 7, 2005, 3:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Motley County, TX
The radar
The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:43 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 6, 7:43 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 743 PM CDT WED JUL 6 2005 .UPDATE... HAVE UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH NUMBER 615. LATEST SATELLITE DATA AND RADAR CONTINUES TO SHOW SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF EASTERN NEW MEXICO AND ACROSS THE PANHANDLES. UPPER FLOW FROM THE NORTHWEST AND EXPECT THIS ACTIVITY TO TRANSLATE SOUTHEAST INTO THE CWFA OVER THE NEXT FEW HOURS. WILL LIKELY SEE SOME SEVERE WIND GUSTS AND EVEN A FEW STORMS WITH SOME LARGE HAIL. KLBB 88D NEXRAD SHOWS DRYLINE RETREATING TO THE WEST ATTM AND LOCATED FROM MULESHOE SOUTH SOUTHEAST TO BROWNFIELD THEN ON TO BIG SPRING. DEW POINTS HAVE CLIMBED INTO THE MID 60S AT KLBB AND WINDS HAVE BECOME SOUTHEAST. && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 11/06
In the hours before
Special weather statement, Jul 7, 12:00 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1200 AM CDT THU JUL 7 2005 TXZ021>044-071000- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL- HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-STONEWALL-TERRY-YOAKUM- 1200 AM CDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 5 AM CDT. THE WATCH INCLUDES THE FOLLOWING COUNTIES... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE...CROSBY... DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY...KENT...KING... LAMB...LUBBOCK...LYNN...MOTLEY...PARMER...STONEWALL...SWISHER... TERRY...AND YOAKUM. HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:58 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 62 min |
| Jul 7, 12:29 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 61 min |
| Jul 7, 12:48 AM CDT | Severe Thunderstorm Warning | LUB | Hall | 57 min |
| Jul 7, 2:16 AM CDT | Severe Thunderstorm Warning | LUB | Bailey | 44 min |
| Jul 7, 2:52 AM CDT | Severe Thunderstorm Warning | LUB | Hale | 53 min |
| Jul 7, 2:57 AM CDT | Severe Thunderstorm Warning | LUB | Cottle | 63 min |
| Jul 7, 3:16 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.